News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Fungal infections

Question: tenia cruris for 5 years. please help me live.


 cadaver - Sat Aug 21, 2010 5:47 am

helllo i amfrom bangladesh and i am 27 years male. i have been suffering frm t. cruris for the past 5 years. since i was so embarrassed i didnt took any prescribed oral medicine for the first 4 years. now for the one year i am receiving medications both oral and topical. my first doctor prescribed me PO itraconazole and topical terbinafine and it decreased but not went away. next i tried itraconazole PO agin and clotrimazole cream. but it didt vanish yet. the initial scaly, itching went off but there was so still the discolouration. i thought this discolouration was due to overuse of drugs. but actually not, from the deepes discoured area on later month new lession developped.i was so shocked i went to another dermatologist. he gave me fluconazole 150 PO weekly for one and half month and econazole with triamcinolone songle time at night. he also said that it is t. cruris. the lesion again faded out but still has the dark discolouration but it is quite small then previous. on later month i tried terbinafine 250 PO and econazile+triamcinolone at night for another 1 month. i thought the fungal infection wastotally gone despite the blackinsh and deep coloured area in my groin. he gave me the betamethasone with clotrimazole cream twice weekly and fluconazole 150 PO (7 tabs) and told me that i hope u don't have to visit me again. i was so happy that finally i amfree fromt> cruris. but after one or two month i again got the disease. i am soo upset, sometimes i think it is really hard for me to live my life with this disease. i had 2/3 attack of the disease after my last treatment. and at present i am again receiving terbinafine 250 mg PO daily and etraconazole+triamcinolone at night. i always change my undergarments dayly for once. i use different towel and whenenver i sweat i wipe it off. sometimes i use powder because i sweat much. i noticed that if i walk i will get sweat and the next or day after tommmorow i will get the disese again. PLease doctor hellp me. i need a solution . a little help. pls i am sooo upset .
 Dr.M.jagesh kamath - Sun Aug 22, 2010 11:58 am

User avatar Hello,While the diagnosis of tinea cruris is self evident in most cases it can sometime fool even a trained eye.The look alikes are seborrheic dermatitis,a form of dandruff on the skin, Bacterial condition called erythrasma,yeast infection like moniliasis,and a form of psoriasis known as inverse psoriasis.
How to recognize these?A scraping for fungus test and woods lamp examination could clarify about the diagnosis.
While the therapy is limited prevention in the form of anti fungal powders may be most useful.The pigmentation remains in most despite vigorous therapy. Recurrences are quite common.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here